1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Question

Discussion in 'Ask A Question' started by weim1, Aug 9, 2009.

  1. weim1

    weim1 · Member

    Messages:
    12
    Likes Received:
    0
    Trophy Points:
    21
    Hi, just been diagnosed a couple of days ago with type 2 diabetes. I have been put on Metformin 500mg three x day, gliclazide half tablet twice a day. Tritace and Simvastatin tablets as well. Is it normal to have diaohrea, and also I have a funny sensation over my arms and legs as if they are slightly tingling, it is not sore I am just aware it feels different, also the muscles at the back of my legs feel tight. Just want to know if this is normal until I get used to the tablets. Many Thanks, Donna
     
  2. cugila

    cugila · Master

    Messages:
    10,272
    Likes Received:
    98
    Trophy Points:
    118
    Hi Donna.

    Metformin can have unfortunate side effects until you get used to it. What you describe may all be down to this ? However, if you are concerned discuss with your GP. It is usual to start off on a low dose at first to allow you to acclimatise to the drug. 1500mg per day is not low.

    Ken.
     
  3. Jude

    Jude Type 2 · Well-Known Member

    Messages:
    428
    Likes Received:
    83
    Trophy Points:
    68
    Hello Donna

    The tingling you are experiencing could be down to the Simvastatin - read the leaflet that comes with the pack. If the diarrhea does not settle ask your GP for slow release Metformin - many of us are on that.
    When you start three or four new drugs at the same time it is rather difficult to know which side effects are caused by which medication!! :roll: There is plenty of information on this forum - ask whatever you want and someone will give you an answer. Jude
     
  4. m_cooper

    m_cooper Type 2 · Well-Known Member

    Messages:
    63
    Likes Received:
    2
    Trophy Points:
    48
    my money would be on the simvastatin
     
  5. cugila

    cugila · Master

    Messages:
    10,272
    Likes Received:
    98
    Trophy Points:
    118
    Donna.

    Regardless of what we all think it might be down to ?? There are too many drugs involved to even think of giving a definitive answer.

    The thing to do is discuss this with your GP. No more, no less.

    Ken
     
  6. hanadr

    hanadr · Expert

    Messages:
    8,157
    Likes Received:
    340
    Trophy Points:
    103
    Donna
    your doctor should have suggested starting low dose Metformin,500 mg, once a day and checking your Blood glucose for a week and if necessary increasing stepwise to a maximum. This procedure is called "titration" and avoids overdosing. Not that Metformin is dangerous in an overdose.. If that isn't enough, that would be the point at which Gliclazide might be added.
    giving you everything to start together all at once makes it impossible to isolate where any problems are coming from.
     
  7. weim1

    weim1 · Member

    Messages:
    12
    Likes Received:
    0
    Trophy Points:
    21
    Thanks for your answers, I am going to take your advice and ask the doctor, as you say it could be any of the new tablets I am taking.
    Many thanks again guys, your advice is invaluable.
    Donna
     
  8. Spiral

    Spiral · Well-Known Member

    Messages:
    856
    Likes Received:
    21
    Trophy Points:
    38
    While I think a trip to the doctor is called for, never underestimate the experience and knoweldge of your local pharmacist :D

    A pharmacist's training in relation to doses and drug intereactions is actually better than that of a doctor. I have known pharmacists to spot dangerous/risky combinations of medication more than once. They are also a lot quicker to see than the doctor and having a pharmacist flag up concerns can sometimes help you to bypass the wait at the surgery if you couldn't get an appointment quickly when you rang.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook